Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Had unprotected sex. Took i pill. Had periods. Is this okay? Worried?

User rating for this question
Very Good
Answered by
Practicing since : 1997
Answered : 1031 Questions
Question
hi
Me my GF had unprotected sex yest.
I ejaculated outside but i am not sure abt the pre cum.
So i made her take ipill contraceptive.
Is it ok to take once.
I am totally tensed.
She had her periods 2 days back.
We are planning to get married in dec.


Kindly need soome advice

XXXXX
Posted Fri, 12 Jul 2013 in Birth Control
 
 
Answered by Dr. Kulsoom Qureshi 19 minutes later
Hi XXXXXXX
Thanks for consulting us.
For an effective post coital contraception it is necessary that a women takes two pills twelve hours apart. This should be taken within 72 hours of unprotected intercourse. Post-coital pills may prevent upto 86% of expected pregnancies.
It is not recommended to repeat the course, if completed once, unless another incident of unprotected sex happen.
I suggest you should discuss with your friend to use a regular birth control like condoms & pills.
Hope this clears your query. Please write back if you have any question.
Best of luck.
Above answer was peer-reviewed by
 
Follow-up: Had unprotected sex. Took i pill. Had periods. Is this okay? Worried? 10 hours later
Dr. Kulsoom Quresh,

Thanks for your suggestion.
I want to know.
The post coital Contraception Pill is what i have given her i.e.
i-pill emergency contraceptive pill.
It contains levonorgestrel - 1500 mg and it says to be taken once.
Within 72 hours.

1.After Taking Contraception pill. Along with it Does she have to take any birth control pill for now.

2.Does she have to take any birth control pill regularly after 72 hours.

She is a healthy person.
Does it affect her by any way.
Will be using Condoms for sure now..

Thanks
XXXXX
 
 
Answered by Dr. Kulsoom Qureshi 13 hours later
Hi Mr. XXXXXXX
Thanks for your question.
Yes, you have given her a full dose. It is either 750 microgram 2 doses or 1500 microgram single dose.
No, she does'nt need any other pill unless there is another such incident.
She can opt for any birth control method which suits her for fuure protection. This has nothing to do with this episode of sex.
After taking i-pill the commonest side effects are nausea & vomiting. Most women experience an early & heavy menstrual bleeding. But, periods may be delayed if the pill is taken in second half of cycle.
Hope I have given you the desired response please write back if you need any clarification.
Best regards.
Above answer was peer-reviewed by
 
Follow-up: Had unprotected sex. Took i pill. Had periods. Is this okay? Worried? 10 hours later
Dr. Kulsoom Qureshi,

Thank you for your response.
I am glad she will be ok.
But from yest she has some lower abdominal pain and she had some bleeding and she felt little giddiness today.
I want to know are these some temporary side effects.

She said she is fine from evening.
Not much abdominal pain and bleeding.
but i am dead worried for her..

If this continues then what are the measures should i take.

Regards
XXXXX
 
 
Answered by Dr. Kulsoom Qureshi 14 hours later
Hi Mr. XXXXXXX
Thanks for your question.
Yes, these are hopefully temporary side effects. Bleeding may become heavy. If she has pain you may give her painkillers ( whichever she takes for common aches).
These are common side effects & you don't have to worry about.
Take care.

Above answer was peer-reviewed by
 
Follow-up: Had unprotected sex. Took i pill. Had periods. Is this okay? Worried? 4 days later
Hi Dr. Kulsoom Qureshi,

She is not experiencing any pain after 2 days of taking the pill till now.
but yest she did some exercises and at night she had some bleeding.
She came to know abt it in the morning around 15ml or so she said...
She is not experiencing any pain as such.
She is having some mood swings. Is this normal???

Do i need to get her checked. I am still worried.
This is the first time we had did it.
Waiting for ur reply.

Regards XXXXXXX
 
 
Answered by Dr. Kulsoom Qureshi 7 hours later
Hi Mr. XXXXXXX
Welcome back.
As long as she is not late for her period you don't have to worry about pregnancy. I have mentioned earlier that some abnormal bleeding may occur after taking the pills.
As far as mood swings are concerned this is pretty common in women specially during the second half of their menstrual cycle. We cannot suspect or diagnose pregnancy on the basis of mood swings alone.
If God forbid she misses her period then you certainly need to exclude pregnancy.
Hope I have given you the desired response. Please write back if you have any question.
Best wishes.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor